My son is 27 and has Down syndrome. He has had a fungal infection in the crotch area for years and we treat it with many prescription creams and just had him on Diflucin twice. It is not better. It is cut and flaky and it itches and my husband and I are at our wit's end trying to get help for him. We do have an appointment with a dermatologist but not for 2 weeks. Do you think this is fungus or do Down syndrome males have this? It's hard to get a doctor's opinion because my son is embarrassed about showing it. We have to make him and that is horrible to have to do that. Help!
Jock itch (tinea cruris) is a common fungal infection that affects the skin of your inner thighs, buttocks and genitals. Jock itch causes an itchy, red, often ring-shaped rash in these warm, moist areas of your body.
It has nothing to do with Dow's syndrome.It is caused by fungi called dermatophytes.
The signs and symptoms of jock itch may include:
Itching and redness in your groin, including your genitals, inner thighs, buttocks and anal area ,burning sensation in affected areas,flaking, peeling or cracking skin in your groin. Walking or exercising may aggravate the rash and worsen your signs and symptoms.
your doctor may suggest first using an over-the-counter antifungal ointment, lotion, powder or spray. Most infections respond well to these topical agents:
Terbinafine (Lamisil AT)
Miconazole (Micatin, Monistat-Derm)
Clotrimazole (Lotrimin AF)
It helps to keep the groin area dry and wearing loose comfortable clothing to prevent frequent recurrences.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.